Ohio, 2014Damaging Wind in Ohio, August 19, 2014
August 19, 2014 · NWS ILN · 1 event in 1 county or zone
Showers and thunderstorms developed ahead of a cold front. Some of these storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed ahead of a cold front. Some of these storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 19, 6:41 PM EST, 1 minute earlier.
Area forecast discussion, Aug 19, 6:41 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT TUE AUG 19 2014
.SYNOPSIS...
MULTIPLE DISTURBANCES WILL MOVE ACROSS THE AREA THROUGH THE WEEK.
THESE DISTURBANCES WILL ALLOW FOR OFF AND ON PRECIPITATION CHANCES
THROUGH THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN INDIANA IN AN
UNSTABLE AIRMASS. THIS ACTIVITY HAS GENERALLY BEEN CONFINED SO FAR
TO NORTHERN INDIANA ALTHOUGH SOME SOUTHWARD EXPANSION IN
THUNDERSTORM ACTIVITY IS EXPECTED. THESE THUNDERSTORMS WILL MOVE
INTO THE AREA THIS EVENING AND INTO TONIGHT. THE BEST CHANCE FOR
STORMS WILL BE ACROSS NORTHERN PORTIONS OF THE FA. EXPECT A
WEAKENING TREND OF THE STORMS AS THEY MOVE THROUGH THE AREA
TONIGHT HOWEVER A FEW OF THE STORMS ACROSS WESTERN PORTIONS OF THE
FA MAY REACH STRONG TO SEVERE LIMITS. DUE TO THIS HAVE CONTINUED
TO HIGHLIGHT WESTERN PORTIONS OF THE FA IN THE HWO. THE PRIMARY
THREAT IS EXPECTED TO BE DAMAGING WINDS.
MOST OF THE THUNDERSTORMS WILL BE EAST OF THE AREA BY MORNING
ALTHOUGH A FEW RESIDUAL SHOWERS OR STORMS WILL BE POSSIBLE. SOME
PATCHY FOG WILL BE POSSIBLE ACROSS PRIMARILY WESTERN PORTIONS OF
THE FA LATE IN THE OVERNIGHT ACROSS AREAS THAT RECEIVE SOME
RAINFALL THIS EVENING AND ALSO HAVE THE POTENTIAL TO HAVE A LITTLE
BIT MORE BREAKS IN THE CLOUDS. WENT CLOSE TO GUIDANCE FOR LOW
TEMPERATURES OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE BEST CHANCE FOR THUNDERSTORM ACTIVITY ON WEDNESDAY WILL ACROSS
EXTREME EASTERN PORTIONS OF THE FA CLOSER TO THE WEAK FRONTAL
BOUNDARY. A BREAK IN THE ACTIVITY IS EXPECTED WEDNESDAY EVENING.
A DISTURBANCE WILL BEGIN TO WORK INTO THE AREA WITH NW FLOW ALOFT
LATE IN THE OVERNIGHT HOURS WEDNESDAY NIGHT. THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS WITH THIS FEATURE WILL BE ACROSS SW
PORTIONS OF THE FA. TEMPERATURES WILL BE ABOVE NORMAL FOR
WEDNESDAY WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 80S. LOWS
WEDNESDAY NIGHT ARE EXPECTED TO DROP DOWN INTO THE 60S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AN UPPER RIDGE WILL BE POSITIONED OVER THE CENTRAL CONUS THROUGH THE
PERIOD. THIS WILL PUT THE ILN AREA ON THE EASTERN FLANK OF THE UPPER
RIDGE. IN THIS REGIME...TEMPERATURES WILL BE ABOVE NORMAL AND THE
AIRMASS WILL BE HUMID. THIS WILL RESULT IN UNSTABLE CONDITIONS
LEADING TO SEVERAL ROUNDS OF CONVECTIVE DEVELOPMENT.
FOR THURSDAY...A RATHER POTENT SHORT WAVE ROUNDING THE UPPER RIDGE
IS SHOWN TO ENTER THE AREA FROM THE NORTHWEST. COOLER AIR ALOFT
ASSOCIATED WITH THIS DISTURBANCE WILL HELP TO STEEPEN LAPSE RATES
AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORM FORMATION BY THURSDAY
EVENING.
FOR FRIDAY THROUGH MONDAY...A VERY SIMILAR UPPER AIR PATTERN WILL
PRODUCE GOOD CHANCES FOR AFTERNOON THUNDERSTORMS...PARTICULARLY IN
EASTERN COUNTIES CLOSER TO SHORT WAVE FORCING. THE UPPER RIDGE MAY
SAG SOUTHWARD ON TUESDAY...ALLOWING A BETTER CHANCE FOR
THUNDERSTORMS FOR THE ENTIRE AREA.
MOS GUIDANCE AND 1000-850 MB THICKNESS FORECASTS POINT TO THE
WARMEST WEATHER WE WILL EXPERIENCE THIS SUMMER. HIGHS ARE EXPECTED
TO BE IN THE UPPER 80S TO MID 90S...WITH HIGHER READINGS TENDING TO
BE IN SOUTHWEST COUNTIES WHERE SUNSHINE SHOULD BE MORE PREVALENT
CLOSER TO THE UPPER RIDGE AXIS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
MID/UPR LEVEL LOW OVER THE GREAT LAKES WITH EMBEDDED S/W ROTATING
AROUND THIS FEATURE THRU THE OHIO VALLEY TONIGHT. THIS UPR LEVEL
SUPPORT WILL AID THE DEVELOP OF CONVECTION ACRS THE AREA THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACRS THE
TAF SITES THIS EVENING IN THE MODERATELY UNSTBL AIRMASS AHEAD OF
AN APPROACHING COLD FRONT. HAVE A MENTION OF THUNDERSTORMS AT ALL
SITES IN THE EARLY PART OF THE FCST. HAVE ALL PCPN ENDING BY 06Z
BUT CANNOT RULE OUT SOME LINGERING SHOWERS...BUT THIS CHANCE IS
LOW ENOUGH TO NOT MENTION IN TAFS. ABUNDANT LOW LEVEL MOISTURE
WILL RESULT IN FOG DEVELOPING AGAIN TONIGHT AT ALL TAF SITES WITH
SOME TAF SITES DROPPING TO IFR CATEGORY. ALL SITES SHOULD RETURN TO
VFR BY 14Z WITH SCATTERED CUMULUS DEVELOPING IN THE MORNING.
OUTLOOK...THUNDERSTORMS POSSIBLE LATE WEDNESDAY NIGHT THROUGH
SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...AR
Hazardous weather outlook, Aug 19, 3:03 PM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT TUE AUG 19 2014
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>045-
051>053-060>062-070>072-077-078-202015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
403 PM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL DEVELOP TO THE WEST OF THE AREA AND MOVE INTO
THE REGION THIS EVENING. THE ATMOSPHERE WILL BE MODERATELY
UNSTABLE...SO SOME OF THE STORMS MAY BE STRONG WITH A FEW POSSIBLY
REACHING SEVERE LIMITS. DAMAGING STRAIGHT LINE WINDS WILL BE THE
PRIMARY THREAT ALTHOUGH SOME HAIL AS LARGE AS A QUARTER IS NOT OUT
OF THE QUESTION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
KYZ097>100-OHZ046-054>056-063>065-073-074-079>082-088-202015-
BRACKEN-ROBERTSON-MASON-LEWIS-DELAWARE-MADISON-FRANKLIN OH-LICKING-
FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
403 PM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 5:19 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT TUE AUG 19 2014
OHZ034-192245-
MERCER OH-
619 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER COUNTY THROUGH
645 PM EDT...
AT 617 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT
RECOVERY...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
COLDWATER AND CELINA.
ALSO...WABASH...ST. HENRY...CARTHAGENA...MONTEZUMA AND CHICKASAW ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4044 8446 4036 8481 4054 8481 4063 8458
Special weather statement, Aug 19, 5:45 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT TUE AUG 19 2014
OHZ034-192330-
MERCER OH-
645 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER COUNTY THROUGH
730 PM EDT...
AT 643 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT
RECOVERY...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLDWATER AND CELINA.
ALSO...WABASH...ST. HENRY...CARTHAGENA...MONTEZUMA AND CHICKASAW ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4063 8451 4043 8446 4036 8481 4050 8481
4053 8480Special weather statement, Aug 19, 6:27 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
727 PM EDT TUE AUG 19 2014
OHZ035-043-200000-
AUGLAIZE OH-SHELBY OH-
727 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY AND AUGLAIZE
COUNTIES THROUGH 800 PM EDT...
AT 726 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
KNOXVILLE...MOVING NORTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAPAKONETA AND
CRIDERSVILLE.
ALSO...MOULTON...KOSSUTH...FRYBURG...ST. JOHNS...UNIOPOLIS AND
BUCKLAND ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 4066 8421 4066 8411 4065 8410 4065 8405
4055 8396 4043 8438 4053 8446 4060 8446
4069 8433 4069 8423Special weather statement, Aug 19, 6:32 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EDT TUE AUG 19 2014
INZ050-200015-
WAYNE IN-
732 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY THROUGH
815 PM EDT...
AT 730 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GREENS
FORK...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHMOND AND FOUNTAIN
CITY.
ALSO...GREENS FORK...WILLIAMSBURG...SPRING GROVE...MIDDLEBORO...
WHITEWATER AND BETHEL ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4001 8495 4001 8483 4001 8481 3981 8481
3983 8511 3989 8519Special weather statement, Aug 19, 6:36 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
736 PM EDT TUE AUG 19 2014
OHZ034-035-200000-
AUGLAIZE OH-MERCER OH-
736 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER AND SOUTHWESTERN
AUGLAIZE COUNTIES THROUGH 800 PM EDT...
AT 734 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ST.
HENRY...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CELINA.
ALSO...CARTHAGENA...MONTEZUMA...CHICKASAW AND NEPTUNE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4062 8449 4043 8439 4038 8468 4046 8473
Thunderstorm Wind, Mercer
- When
- August 19, 6:42 PM EST to 6:43 PM EST
- Where
- Mercer County, 0.87 mi NE of Celina Lakefield Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.490, -84.560
A large section of the roof was lifted off the hanger at the Lakefield Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, August 19 to 21, 2014$3.0 million · 10 events
- Flash Flooding and Flood in Arizona, August 19 to 21, 2014$166,000 · 59 kt wind · 12 events
- Hail and Damaging Wind in Ohio, August 19, 2014$100,000 · 50 kt wind · 2 events
- Lightning Strike in New Mexico, August 19, 20146 injured · 1 event
- Damaging Winds in Michigan, August 19, 2014$47,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Nevada, August 19 to 21, 2014$23,000 · 52 kt wind · 10 events
- Damaging Winds in Texas, August 19, 2014$25,000 · 63 kt wind · 2 events
- Flash Flood and Debris Flow in Utah, August 19, 2014$20,000 · 2 events
- Dense Fog in Kentucky, August 19, 201416 events
- Dense Fog in Illinois, August 19, 201416 events
- Lightning Strike in North Carolina, August 19, 2014$20,000 · 1 event
- Lightning Strike in Texas, August 19, 2014$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532238.